Louisiana, 2008Flash Flooding in Louisiana, June 10, 2008
June 10, 2008 · NWS SHV · 2 events in 2 counties and zones
A large complex of thunderstorms moved southward through Oklahoma during the early morning hours along an outflow boundary into an unstable tropical air mass in place during the afternoon hours on June 9 across northwest Louisiana, eastern Texas, southwest Arkansas and southeast Oklahoma. A few thunderstorms that developed along the boundary become severe producing small hail with an occasional…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large complex of thunderstorms moved southward through Oklahoma during the early morning hours along an outflow boundary into an unstable tropical air mass in place during the afternoon hours on June 9 across northwest Louisiana, eastern Texas, southwest Arkansas and southeast Oklahoma. A few thunderstorms that developed along the boundary become severe producing small hail with an occasional high wind report. The remnant upper level disturbance from the storms in Oklahoma moved into northwest Louisiana during the overnight hours on June 10th and produced flash flooding with some localized heavy rainfall of up to 6 inches reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 12:03 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 12:03 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT TUE JUN 10 2008
.DISCUSSION...
REMNANTS OF EAST TO WEST FRONTAL ZONE...HOTSPOT FOR TSTMS WITH
HEAVY RAIN. UPDATED TO ADD HEAVY RAIN AND SCATTERED IN NE TX...HRAVY
RAIN AND LIKELY NORTH LA. REDUCED POPS SW AR/SE OK/EXTREME NE TX
TO REDUCE POPS TO ISOLATED...BUT ADDED AREAS OF FOG...AS DEW POINT
SPREAD JUST A DEGREE OR SO...WITH VERY WET GROUND AND LIGHT WINDS.
ALSO RAISED OVERNIGHT LOWS INTO MID 70S FOR AREA SOUTH OF
STORMS...WHICH MAY NOT BECOME RAIN COOLED./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 70 93 71 / 30 20 10 10
MLU 88 68 93 70 / 40 20 20 20
DEQ 88 66 91 68 / 20 10 10 10
TXK 87 68 92 69 / 20 10 10 10
ELD 87 67 91 68 / 30 20 10 10
TYR 89 71 92 72 / 20 10 10 10
GGG 89 70 92 71 / 30 20 10 10
LFK 90 70 92 71 / 30 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 9, 11:12 AM CST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON JUN 9 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1212 PM CDT MON JUN 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH AND WEST OF AN EL
DORADO ARKANSAS...SHREVEPORT LOUISIANA...CENTERVILLE TEXAS LINE. A
LARGE OUTFLOW BOUNDARY ASSOCIATED WITH A COMPLEX OF THUNDERSTORMS
IN OKLAHOMA WILL MOVE INTO THE 4 STATE REGION DURING THE DAY
TODAY AND TONIGHT. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE
AND SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE BOUNDARY. THE
MAIN SEVERE THREAT FROM ANY STORM WILL BE DAMAGING WINDS...HEAVY
RAIN...AND FREQUENT LIGHTNING. ISOLATED FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS DUE TO THEIR SLOW MOVEMENT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY BEGINNING
THURSDAY THROUGH THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
04
In the hours before
Special weather statement, Jun 10, 12:04 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CDT TUE JUN 10 2008
TXZ125-137-138-100700-
GREGG-HARRISON-UPSHUR-
104 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
UPSHUR...HARRISON AND GREGG
INCLUDING THE FOLLOWING LOCATIONS
DIANA AND HARLETON
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DIANA...OR 6 MILES EAST OF
GILMER...MOVING SOUTHEAST AT 18 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY FURTHER...A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED.
LAT...LON 3279 9470 3268 9448 3254 9460 3270 9496
3285 9478
TIME...MOT...LOC 0604Z 301DEG 16KT 3274 9483
15Special weather statement, Jun 10, 12:07 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 AM CDT TUE JUN 10 2008
TXZ137-138-150-151-100700-
GREGG-HARRISON-PANOLA-RUSK-
107 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
HARRISON...GREGG...RUSK AND PANOLA
INCLUDING THE FOLLOWING LOCATIONS
HALLSVILLE AND LONGVIEW
AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONGVIEW...MOVING EAST AT 13 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.
LAT...LON 3252 9437 3236 9445 3237 9479 3257 9476
TIME...MOT...LOC 0607Z 286DEG 11KT 3250 9472
15Special weather statement, Jun 10, 12:47 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT TUE JUN 10 2008
TXZ125-137-100715-
GREGG-UPSHUR-
147 AM CDT TUE JUN 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 215 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
UPSHUR AND GREGG
INCLUDING THE FOLLOWING LOCATIONS
DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN
AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHEAST OF GILMER...MOVING SOUTHEAST AT
18 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM...AS IT MOVES SOUTHEAST SOUTH OF HIGHWAY 154 AND ALONG AND
EAST OF HIGHWAY 300.
LAT...LON 3276 9471 3252 9471 3263 9502 3280 9492
TIME...MOT...LOC 0647Z 303DEG 15KT 3269 9489
15Flash Flood, Caddo
- When
- June 10, 3:00 AM CST to 6:00 AM CST
- Where
- Caddo County, 0.91 mi NNW of La Rosen to 1.67 mi NE of Staples
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.413, -93.805
High water was reported at Hwy 3132 and the Linwood Avenue intersection as well as the Linwood and Flournoy Lucas intersection. High water and mud covered the road near Elerbee Road and Flournoy Lucas as well as other city streets on the south side of the city.
Flash Flood, Bossier
- When
- June 10, 4:15 AM CST to 6:00 AM CST
- Where
- Bossier County, 0.9 mi SW of Benton to 0.22 mi WSW of Benton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.690, -93.740
High water was reported on Hwy 162 just east of Benton as well as Hwy 3 near town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113817, 113819.